MAUDE Adverse Event Report: NEXTREMITY SOLUTIONS MSP METATARSAL SHORTENING SYSTEM; SCREWDRIVER

NEXTREMITY SOLUTIONS MSP METATARSAL SHORTENING SYSTEM; SCREWDRIVER
Catalog Number MS-SSL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned driver shafts exhibited the reported condition.Device history records related to the event were reviewed.There were no non-conformances detected through the device history record review.A follow-up report will be filed if additional information is provided in the future.
 
Event or Problem Description
It was reported that during a surgery using the msp metatarsal shortening system, the screwdriver tip broke off into the head of the screw.A second kit was opened to use the driver.The second driver broke in the same way as the first.Both fractured driver tips were removed from the patient.A third driver was used to complete the surgery.No patient complications were reported.

Brand Name
MSP METATARSAL SHORTENING SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
NEXTREMITY SOLUTIONS
210 north buffalo street
warsaw IN 46580
MDR Report Key9482754
Report Number3009540749-2019-00022
Device Sequence Number13552895
Product Code LXH
UDI-Device Identifier00817701020097
UDI-Public00817701020097
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K140724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS-SSL
Device Lot Number168417318A, 168409518A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1